My mom has had 2 different chemo combinations, 1 for her initial diagnosis and 1 for her recurrence. Both combos are probably different than what your friend is currently receiving. But here's my take on the effects of chemo...for the first bout, my mom did not have many severe side effects, mainly felt blah. Chemo kicked her butt for the 2nd round...the 1st infusion wasn't a big deal and just caused weakness. After the 2nd infusion, the flu-like symptoms began to occur and continued like clockwork for each infusion. She would have flu-like symptoms starting on the 3rd day following the infusion and it would last for about 10 days (she was on an infusion every 3 weeks). As Tom said, your friend's side effects may not get worse than they are now. And if things drastically change, be sure to report it to his docs because it may not be a side effect from chemo, he might have something else going on...my mom got really sick halfway thru her treatment and it was due to an unrelated infection. So, not every "bad" feeling is chemo related and should be followed up with.